Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 26, 2024, 3:12 AM CDT for Cameron County, Willacy County, Texas. It took effect at Apr 26, 2024, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2024, 3:12 AM CDT (08:12 UTC)
- In effect from
- Apr 26, 2024, 11:00 AM CDT
- Expired
- Apr 26, 2024, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
679 WWUS74 KBRO 260812 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 312 AM CDT Fri Apr 26 2024 TXZ254-255-354-355-270000- /O.NEW.KBRO.WI.Y.0010.240426T1100Z-240427T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Brownsville, Port Isabel, Port Mansfield, Laguna Vista, Raymondville, and Harlingen 312 AM CDT Fri Apr 26 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, and Inland Willacy Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 59-GB
2 follow-up statements
547 WWUS74 KBRO 260818 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 318 AM CDT Fri Apr 26 2024 TXZ254-255-354-355-270000- /O.EXT.KBRO.WI.Y.0010.240426T1600Z-240427T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Brownsville, Port Isabel, Port Mansfield, Laguna Vista, Raymondville, and Harlingen 318 AM CDT Fri Apr 26 2024 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, and Inland Willacy Counties. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bogorad
228 WWUS74 KBRO 262344 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 644 PM CDT Fri Apr 26 2024 TXZ254-255-354-355-270045- /O.EXP.KBRO.WI.Y.0010.000000T0000Z-240427T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Brownsville, Raymondville, Harlingen, Laguna Vista, Port Isabel, and Port Mansfield 644 PM CDT Fri Apr 26 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Gusts to 30 mph are still possible early this evening and additional Wind Advisory conditions may be possible on Saturday. $$ Hallman
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 12:55 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 26, 12:55 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1255 AM CDT Fri Apr 26 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Friday night)
Issued at 230 PM CDT Thu Apr 25 2024
The main headline in the short term will continue to be the wind. A
tight pressure gradient has produced a windy day across deep South
Texas and the RGV so far. As repeating storm systems mature and lift
over the Southern Plains in the short term, the mechanism of lower
pressure upstream interacting with higher pressure over the Gulf of
Mexico will drive stronger winds. Southeast winds will decrease
slightly tonight, but will come right back on Friday. A wind
advisory will be possible for southeastern sections of the CWA on
Friday, as some model guidance kicks sustained winds to 30 mph or
higher and/or gusts to 40 mph or higher.
With marine moisture being well mixed into the low levels of the
atmosphere, light fog or haze may slightly limit visibility at
times. Elevated waves and longer swell periods will contribute to an
elevated rip current risk and a high risk is now in effect, likely
to extend through Friday night.
The forecast will continue dry in the short term, with partly to
mostly cloudy skies. Temperatures will remain above average by about
5 degrees. Lows will be in the 70s. Highs will range from the 80s
nearer the coast to the 90s inland.
&&
.LONG TERM...
(Saturday through next Thursday)
Issued at 230 PM CDT Thu Apr 25 2024
Tight pressure gradients will remain in place for the start of
the long term period, supporting a strong 850mb LLJ (Low Level
Jet) running along the Texas Coast up into the Midwest. Stronger
winds will likely mix to the surface Saturday, possibly prompting
a Wind Advisory for some of the southeastern counties, though
conditions appear to be borderline.
As we continue through the period, an upper level trough over the
central plains will traverse further east, weakening the LLJ and
pushing it further offshore. Breezy conditions are likely Sunday,
but Wind Advisories look unlikely. Mostly zonal flow aloft looks
to dominate the start of the workweek, with weak ridging taking
over by mid-week. At the surface southeasterly winds will continue
to advect warm, humid air into the region, keeping high
temperatures in the upper 80s to low 90s, and low temperatures in
the 70s.
Overall, rain chances are fairly low through the period, however
there are a couple opportunities for some areas to get rain. The
first will be Sunday, when a cold front looks to stall just to the
north of the CWA, possibly promoting some isolated showers and
thunderstorms along the northern CWA border.
Beginning Monday, a series of shortwaves moving through the upper
level flow could kick off some convection along the Sierra Madre
Mountains, and some of those showers and thunderstorms could make
it to Deep South Texas before dissipating. The best rain chances
look to be Monday night into Tuesday, though confidence is still
low, and rain chances are capped at 20-30%.
Additionally, with stronger winds offshore for the start of the
period, higher seas are expected through at least Monday , most
likely resulting in a high risk of rip currents.
&&
.AVIATION...
(06Z TAFS)
Issued at 1239 AM CDT Fri Apr 26 2024
MVFR ceilings increasing and spread westward overnight persisting
through Friday morning. Low probability and short-duration of IFR
is shown by some high resolution around sunrise with confidence
also low of the lower ceilings occurring with models indicating
surface inversion rising as winds increase overnight. Ceilings are
expected to rise to VFR with lower clouds breaking up west to
east for the afternoon before the marine layer moves back inland
shortly after sunset with MVFR cloud decks increasing. Pressure
gradient remains strong with southerly wind gusts increasing near
25 knots mid-morning peaking between 3-35 knots for the
afternoon. Winds remain rather brisk Friday evening.
&&
.MARINE...
Issued at 230 PM CDT Thu Apr 25 2024
Tonight through Friday night...Small craft advisory conditions are
ongoing through Friday and may be extended into Friday night. A
tight pressure gradient is fueling the stronger southeast winds and
elevated seas. The stronger winds are helping marine moisture mix
into the lower atmosphere, supporting some patchy fog in coastal
areas, especially through the overnight and early morning hours.
Saturday through next Thursday...Strong pressure gradients along
the Lower Texas Coast will likely support elevated winds through
the start of the period. Wind speeds will likely decrease by
Sunday afternoon, however elevated seas will likely remain a bit
longer. Small Craft Advisories will likely be needed through the
weekend, and possibly carrying into the day Monday. Light to
moderate winds and moderate seas look to continue through the
remainder of the period, though some Small Craft Exercise caution
headlines may be needed Monday and Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 75 89 75 90 / 0 0 0 10
HARLINGEN 73 91 74 93 / 0 0 0 10
MCALLEN 76 91 76 95 / 0 0 0 10
RIO GRANDE CITY 73 95 74 93 / 0 0 0 10
SOUTH PADRE ISLAND 75 81 75 83 / 0 0 0 10
BAYVIEW/PORT ISABEL 73 87 74 89 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ451-454-455.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ130-132-
135-150-155-170-175.
&&
SHORT TERM...54
LONG TERM....60
AVIATION...59-GBNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.